MAUDE Adverse Event Report: PROCEPT BIOROBOTICS CORPORATION HYDROS ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM

PROCEPT BIOROBOTICS CORPORATION HYDROS ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM
Catalog Number HY1000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 03/16/2026
Type of Reportable Event Death
Event or Problem Description
A male patient underwent aquablation therapy to treat symptomatic benign prostatic hyperplasia (bph).Procept biorobotics became aware that, post aquablation therapy, the patient died on (b)(6) 2026.It was reported that the patient underwent bladder stone removal a few days prior to aquablation therapy.On the day of the aquablation procedure, the surgeon performed further bladder stone removal due to residual stones.After completing the bladder stone removal, the surgeon then proceeded with aquablation therapy.Aquablation therapy was successful; however, after the transfer to the post anesthesia care unit (pacu), the patient's condition deteriorated, and the patient went into cardiac arrest.Although the healthcare team was able to stabilize him, the patient had a do-not-resuscitate (dnr) order on file.After several hours of management, the patient passed away.It was previously documented that the surgeon had asked the patient whether a dnr should be honored if complications occurred, and the patient stated that he did not wish to be resuscitated.The surgeon does not believe the outcome was directly related to the aquablation procedure.Rather, the surgeon suspected that the prolonged anesthesia, in the setting of extensive bladder stone removal combined with aquablation, contributed to the cardiac arrest.The presence of the patient's dnr order limited escalation of life-saving measures following the cardiac arrest, which contributed to the inability to sustain recovery and the subsequent death.No malfunction of the hydros robotic system was reported.
 
Additional Manufacturer Narrative
The hydros robotic system is a reusable device; therefore, it is still currently in possession of the user facility.The investigation of this event consisted of a review of the treatment log files, device history record (dhr), and user manual (um).A review of the device history record (dhr) for hy1000/serial number (b)(6) was performed, which confirmed that there were no non-conformances, failures, discrepancies, or missed steps during the manufacturing process that could be related to the reported event.The review indicated that the device met all design and manufacturing specifications when released for distribution.The hydros robotic system's treatment log files were reviewed, which confirmed no malfunction occurred.The review of the treatment log files revealed that the hydros robotic system functioned as intended, as no malfunction was observed during aquablation therapy.The hydros robotic system's user manual (um), um0401-00-01, rev.C, was reviewed.3.Contraindications do not use the hydros robotic system in patients who do not meet the indication for the system¿s intended use.The hydros robotic system is a reusable device; therefore, it is still currently in possession of the user facility.It was reported that the patient underwent bladder stone removal a few days prior to aquablation therapy.On the day of the aquablation procedure, the surgeon performed further bladder stone removal due to residual stones.After completing the bladder stone removal, the surgeon then proceeded with aquablation therapy.Aquablation therapy was successful; however, after the transfer to the post anesthesia care unit (pacu), the patient's condition deteriorated, and the patient went into cardiac arrest.Although the healthcare team was able to stabilize him, the patient had a do-not-resuscitate (dnr) order on file.After several hours of management, the patient passed away.It was previously documented that the surgeon had asked the patient whether a dnr should be honored if complications occurred, and the patient stated that he did not wish to be resuscitated.The surgeon does not believe the outcome was directly related to the aquablation procedure.Rather, the surgeon suspected that the prolonged anesthesia, in the setting of extensive bladder stone removal combined with aquablation, contributed to the cardiac arrest.The presence of the patient's dnr order limited escalation of life saving measures following the cardiac arrest, which contributed to the inability to sustain recovery and the subsequent death.No malfunction of the hydros robotic system was reported.Based on the information received, plus a review of the treatment log files, dhr, ifu, and risk documentation, the event is considered not to be device related.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.

Brand Name
HYDROS ROBOTIC SYSTEM
Common Device Name
FLUID JET REMOVAL SYSTEM
Manufacturer (Section D)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer (Section G)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer Contact
doria esquivel
150 baytech dr
san jose, CA 95134
6502327291
MDR Report Key24852943
Report Number3012977056-2026-00071
Device Sequence Number8936054
Product Code PZP
UDI-Device Identifier00850055427068
UDI-Public010085005542706811250421
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K240200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberHY1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2026
Initial Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age81 YR
Patient SexMale